MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A RD-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A RD-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J446G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info: weight, bmi at the time of index procedure.The patient is (b)(6) years old female.On what tissue was the suture used? on the muscle.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? no further information is available.What were current symptoms following the index surgical procedure? onset date? no further information is available.Other relevant patient history/concomitant medications =>no further information is available.Lot number.The lot number is unknown.If applicable, will product be returned, return date, tracking information.No sample will be returned.What is the patient¿s current status?.The patient visits hospital regularly.
 
Event or Problem Description
It was reported that the patient underwent unilateral strabismus surgery on (b)(6) 2020 and suture was used on the muscle.The procedure was performed by simultaneous rotation method and reverse rotation method.After the surgery, rinderon was administered.After a week, during follow-up inspection, the patient complained that the view was slightly vague.Post-op it was reported that the patient may have experienced papillitis.Eye inflammation was suspected, so the patient visited university hospital, and the symptom was diagnosed as uveitis.Rinderon was administered again, and the patient has been under follow-up.The surgeon opined that the suture might have been related to the symptom.It was reported the surgeon opined that inflammatory reaction can happen during the hydrolysis process of sutures.Surgeon opined they did not think that the suture was the direct cause.A contributing factor was reported to be that there is a possibility that infection occurred because the patient touched the eye with a hand.The patient visits the hospital regularly.Treatment plan will be determined on follow-up.No additional information was received.

Brand Name
VCL CT BRD VIO 12IN 6-0 D/A RD-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9879051
Report Number2210968-2020-02356
Device Sequence Number526584
Product Code GAM
UDI-Device Identifier10705031039971
UDI-Public10705031039971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ446G
Device Catalogue NumberJ446G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR